Yet another mystery symptom b12??? - Pernicious Anaemi...

Pernicious Anaemia Society
22,506 members15,892 posts

Yet another mystery symptom b12???

Jnelson123
Jnelson123

Hi everyone,

I live in Chicago area. I’ve had only 2 injections in two months since getting diagnosed with b12. My level was 112 at diagnosis. My symptoms went from numbing tingling, to burning almost frostbite feeling in my foot... most of this is better but then I had 3 weeks straight of nausea and headache, thinking I had a tumor ( went for brain mri and clear)... now nausea has turned to more of a burning feeling in my stomach when I eat anything. Had an endoscopy and they said normal. I’ve struggled with my young 6 year old son Having a cancerous brain tumor last year ( he is ok now by some miracle). The day after his last mri this all started for me...of course everyone thinks it’s anxiety but I know my body. I am paranoid this burning stomach could be something serious. Has anyone experienced this with b12? I am driving my husband and family crazy with all of these thoughts and imaging tests, etc.... anyone with insight to the burning stomach thank you in advance!!!i am also going to find a doctor that will give me more frequent injections... thanks all!

9 Replies
oldestnewest

Good morning Jnelson, London, Uk here, I got up early on a Sunday :0) I had nausea and burning feeling lasting about 7 weeks, until I got B12 injections, after the B12 injections it went away. It was making me feel pretty ill and affected my sense of taste as well. What worries me is with such low B12 you might need more frequent injections to start to heal. I have been self injecting daily to feel better and only now have gone to 2 a week. I am sure someone more knowledgeable then me will be in later to answer your post....

Yes, I had the burning stomach feeling and still get, especially when I'm worrying about something. I've found a probiotic has helped but I think you need more frequent B12 injections. I was at 198 when I found I had lowB12 and had to s.i. Alternate days for 2 weeks at least, then every 3 days for several weeks before I felt any better.

2 years on I still S.i every 6 weeks.

I'm not a medic but I really think you need a sustained boost of B12 to improve your symptoms.

So good to hear your son is recovered and I wish him continued good health.

Discomfort in the gut is a common symptom for people with gastric atrophy, which causes Pernicious Anaemia. But that would have been picked up by the endoscopy, so it’s unlikely to be the case with you.

Hi , I had constant nausea and retching for about 3 years until I started eating fermented foods and SI once a month instead of the bi mthly injection that I got at my GPs , since then things have improved a lot, but I didnt have the burning feeling. I also had and still do have from time to time the feeling of frostbite but in my hands not my feet.

I wish you and your son well ,hope all goes ok in the future and much good luck

Janeylou69
Janeylou69
in reply to pitney

Hi Pitney can I ask did you have weight loss with the pa xx

pitney
pitney
in reply to Janeylou69

On the whole no my weight stays fairly steady , I do tend to lose a bit of weight when I have a bad spell of vomiting and diarrhea but I put it back on again when things settle down

I think you definitely need more frequent injections to help the healing process. Certainly the stress you have been experiencing won’t help your stomach symptoms.

Do you know if they tested ferritin, folate and VitD levels too when they picked up your low B12? These are all important co-factors in helping you to use the B12 they have given you.

As 06hollyberry says a probiotic supplement can be helpful. I personally have found it very beneficial.

Most of all you need far more B12 than you have been given so far. I’m sure that if they re-tested your levels they would still be very low.

Hopefully you will find a doctor who will be prepared to give you more frequent injections and you will feel much better.

Best wishes to you and your son

MariLiz

My stomach hurt like yours after starting B12. I am not sure if it was distress about the diagnosis, B12 or something else. I started on bone broth and GAPS diet and also started taking digestive enzymes and HCl pills and found that the pain has diminished. I am still on restricted diet.

I had my first loading dose on Friday and then Sunday I have developed a feeling of burning (acid type) in my stomach and feel sick with it. It’s helpful to know I’m not the only one with this feeling as when mentioned it to the nurse when I went for my second loading injection today she said she’d never heard of it as a side effect but to take some anti acid from chemist x

You may also like...